Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Las Vegas, NV

June 3, 2025Inyo County, California; Nye County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jun 3, 2025, 6:04 PM PDT for Inyo County, California; Nye County, Nevada. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 6:04 PM PDT (01:04 UTC)
Expired
Jun 3, 2025, 9:15 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Inyo County, CA, Nye County, NV

The radar

The Las Vegas radar (KESX), 170 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:00 PM PDTFLASH FLOODDeath Valley Junction, CACorrects timing of previous flash flood report from Death Valley Junction. Flooding in the intersection of Highway 190 and State Route 127. Party stuck inside their vehicle. Approximately 2 feet of water in the intersection.
Jun 3, 9:16 PM PDTFLASH FLOODDeath Valley Junction, CAFlooding in the intersection of Highway 190 and State Route 127. Party stuck inside their vehicle. Approximately 2 feet of water in the intersection.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 176 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3584 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WGUS55 KVEF 040104
FFWVEF
CAC027-NVC023-040415-
/O.NEW.KVEF.FF.W.0022.250604T0104Z-250604T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
604 PM PDT Tue Jun 3 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southeastern Inyo County in south central California...
  Southeastern Nye County in south central Nevada...

* Until 915 PM PDT.

* At 604 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 0.75 inches of rain have 
  fallen. Additional rainfall amounts of 0.25 to 0.75 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Pahrump, Furnace Creek, Shoshone, Stovepipe Wells, Death Valley 
  Junction, Texas Springs Campground, Amargosa Valley and Lathrop 
  Wells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3686 11652 3679 11629 3606 11597 3599 11594
      3591 11679 3663 11723 3675 11687

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
3 follow-up statements
018 
WGUS75 KVEF 040159
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
659 PM PDT Tue Jun 3 2025

CAC027-NVC023-040415-
/O.CON.KVEF.FF.W.0022.000000T0000Z-250604T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Nye NV-
659 PM PDT Tue Jun 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT THIS 
EVENING FOR SOUTHEASTERN INYO AND SOUTHEASTERN NYE COUNTIES...

At 659 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 1.5 inches of rain have 
fallen. Additional rainfall amounts of 0.25 to 0.75 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Pahrump, Furnace Creek, Shoshone, Stovepipe Wells, Death Valley 
  Junction, Texas Springs Campground, Amargosa Valley and Lathrop 
  Wells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3686 11652 3679 11629 3606 11597 3599 11594
      3591 11679 3663 11723 3675 11687

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
547 
WGUS75 KVEF 040312
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
812 PM PDT Tue Jun 3 2025

CAC027-NVC023-040415-
/O.CON.KVEF.FF.W.0022.000000T0000Z-250604T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Nye NV-
812 PM PDT Tue Jun 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT THIS 
EVENING FOR SOUTHEASTERN INYO AND SOUTHEASTERN NYE COUNTIES...

At 812 PM PDT, Doppler radar indicated that heavy rain had moved 
south of Death Valley National Park and Amargosa Valley. Runoff from 
heavy rain which fell earlier is likely still flowing downhill, so 
the Flash Flood Warning remains in effect.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Pahrump, Furnace Creek, Shoshone, Stovepipe Wells, Death Valley 
  Junction, Texas Springs Campground, Amargosa Valley and Lathrop 
  Wells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3686 11652 3679 11629 3606 11597 3599 11594
      3591 11679 3663 11723 3675 11687

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
832 
WGUS75 KVEF 040405
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
905 PM PDT Tue Jun 3 2025

CAC027-NVC023-040415-
/O.EXP.KVEF.FF.W.0022.000000T0000Z-250604T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Nye NV-
905 PM PDT Tue Jun 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM PDT THIS EVENING FOR 
SOUTHEASTERN INYO AND SOUTHEASTERN NYE COUNTIES...

The heavy rain has ended over Death Valley National Park and 
Amargosa Valley. Flooding is no longer expected to pose a threat. 
Please continue to heed remaining road closures.

A Flood Watch remains in effect until 500 AM PDT Wednesday for 
portions of northwest Arizona, southeast California, and southern 
Nevada.

&&

LAT...LON 3686 11652 3679 11629 3606 11597 3599 11594
      3591 11679 3663 11723 3675 11687

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:00 PM PDT, 4 minutes earlier.

Area forecast discussion, Jun 3, 6:00 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
600 PM PDT Tue Jun 3 2025

.SYNOPSIS...Scattered showers and isolated thunderstorms are
expected each day this week, but chances and coverage decrease each
day. Flash Flood Watch in effect for San Bernardino, Clark, and
Mohave counties today, as stronger storms will have very high rain
rates. In addition to heavy rain, frequent lightning and gusty
erratic winds can be expected this afternoon. The region will
gradually dry out through the remainder of the week as temperatures
climb into the weekend.
&&

.SHORT TERM...Today and Wednesday.

A cut-off low off the southern California coast will push inland and
through our forecast area tonight into Wednesday as it weakens into
an open wave. Meanwhile, remnant anomalous moisture over the region
(250-300% of normal) will couple with clear skies and daytime
heating to increase afternoon instability to over 1000 J/kg of CAPE
across portions of the Mojave Desert. Thunderstorm activity has
already begun over the mountains of our forecast area this
afternoon. Activity will increase in coverage through the day, with
best chances in a line from Ridgecrest through Las Vegas into
central Mohave County. These best chances will then shift southward
through the remainder of the afternoon and evening as the center of
the low begins to push through Sonora, adding additional dynamics to
the atmosphere. These thunderstorms will be very moisture-efficient,
quickly turning our +1 inch of PWAT into heavy rain. As a result, a
Flash Flood Watch has been issued for San Bernardino, Clark, and
Mohave counties through 5am tonight / Wednesday morning. The largest
flash flood concerns will exist on lake beaches, in slot canyons,
and for communities living within concrete washes. In addition to
heavy rain, SPC Mesoanalysis shows very high forecast DCAPE (over
1500 J/kg)) over the next few hours in southern Inyo / northern San
Bernardino counties due to continued dry low levels. While strong
gusty winds from thunderstorms are expected areawide, the greatest
chances for severe-level wind gusts exist in these areas.

This open wave will push into Arizona overnight tonight into
Wednesday, putting us in the top west quadrant of the low. Though
this position of the low won't lend to as great of dynamics in the
Mojave Desert as today, the amount of remnant moisture (200-250% of
normal) combined with daytime heating will return scattered showers
and isolated thunderstorms to much of the forecast area Wednesday
afternoon. Additionally, the resultant northwest flow aloft will
allow for a shortwave trough to push into the southwestern Great
Basin on Wednesday. The associated weak cold front will provide
additional dynamics to the southern Great Basin, returning isolated
thunderstorm chances to that region as well. Will continue to assess
the need for a Flash Flood Watch for portions of our forecast area
tomorrow, with the best chances existing in Mohave County.

.LONG TERM...Thursday through Monday.

General troughing with embedded shortwaves continues across the
Desert Southwest through the remainder of the work week as two areas
of high pressure build around us. This troughing will allow for
continued precipitation chances each afternoon as anomalous moisture
slowly scours out of the region, with chances confining to eastern
Lincoln and dropping below 10 percent by Friday. The ridging
surrounding us will allow heights to rise despite our troughing,
resulting in temperatures climbing through the weekend. Expect
widespread "Moderate" (Level 2 on a scale of 0 to 4) HeatRisk by
Sunday, with "High" HeatRisk in the lowest valleys.
&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...
Thunderstorms will impact the area through early evening, although
gusty outflow winds will be the main concern. Gusty northwest winds
are expected through 03z with occasional gusts to around 30 kts.
After 03z, unless we see additional outflow winds, expect to see
winds settle around 220-240 degrees around 10 kts or less. CIGS are
expected to remain AOA 8k feet, but any storms that do develop in
the valley will drop CIGS to 5k feet or less. Additional convection
is possible Wednesday after 18Z in and around the valley which would
produce similar impacts to today. East to southeast winds will set
up Wednesday afternoon but could again be influenced by convection
and outflows after 21Z.

For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 00Z Forecast Package...Scattered
showers and thunderstorms will persist into this evening with the
highest concentration of storms over San Bernardino, Clark, Mohave,
and Lincoln counties. Erratic wind gusts over 30KT, moderate to
heavy rain, reduced visibility due to heavy rain or blowing dust,
lightning, and CIGS below 10kft. Precipitation will diminish after
03Z, with dry conditions expected across the region by 08Z. After a
dry night, additional showers and thunderstorms should develop after
18Z, mainly in far southern Nevada and western Arizona. Outside of
convective influence, expected south to southwest winds around 10KT
to develop this afternoon across the region, which will diminish
after sunset. Light winds following similar trends will return
Wednesday morning and afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Soulat
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jun 3, 3:29 PM PDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
329 PM PDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     Hail             1 SW The Strip          36.10N 115.19W
06/03/2025  M1.00 Inch       Clark              NV   Trained Spotter

            Trained spotter reported quarter sized hail
            at Tropicana and Valley View.

&&

JS
Local storm report, Jun 3, 3:31 PM PDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
331 PM PDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     Hail             2 SW The Strip          36.10N 115.19W
06/03/2025  E1.00 Inch       Clark              NV   Public

            Report from mPING: Quarter (1.00 in.).

&&

JS
Local storm report, Jun 3, 3:45 PM PDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
345 PM PDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Flash Flood      4 NNW Twentynine Palms  34.19N 116.09W
06/03/2025                   San Bernardino     CA   Law Enforcement

            5 cars stuck in flooded water on Indian
            Trail and Morongo Road.

&&

SOULAT

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:19 PM PDTSevere Thunderstorm WarningVEFSan Bernardino41 min
Jun 3, 5:20 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Jun 3, 6:47 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Jun 3, 7:31 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Jun 3, 10:20 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Jun 3, 5:09 PM PDTSevere Thunderstorm WarningVEFClark51 min
Jun 4, 4:25 PM PDTAreal Flood AdvisoryVEFClark3 hr

Nearby

Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.